Alert archive / Mississippi / Frost Advisories in 2017
Frost Advisory 1, NWS Mobile, AL
NWS Mobile, AL issued this frost advisory at Oct 28, 2017, 3:57 PM CDT for Wayne County, Mississippi; Choctaw County, Alabama. It took effect at Oct 29, 2017, 3:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2017, 3:57 PM CDT (20:57 UTC)
- In effect from
- Oct 29, 2017, 3:00 AM CDT
- Expired
- Oct 29, 2017, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Mobile, AL
Counties Choctaw County, AL, Wayne County, MS
The radar
The Mobile radar (KMOB), 130 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -101 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
678 WWUS74 KMOB 282057 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 357 PM CDT Sat Oct 28 2017 ALZ051-MSZ067-290500- /O.NEW.KMOB.FR.Y.0001.171029T0800Z-171029T1300Z/ Choctaw-Wayne- Including the cities of Butler, Lisman, Silas, and Waynesboro 357 PM CDT Sat Oct 28 2017 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY... The National Weather Service in Mobile has issued a Frost Advisory, which is in effect from 3 AM to 8 AM CDT Sunday. * TEMPERATURE...Lowering to 33 to 36 degrees for a few hours late tonight through early Sunday morning. Low lying areas and normally colder locations could briefly reach 32 degrees. * IMPACTS...Areas of frost could damage or kill sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
2 follow-up statements
413 WWUS74 KMOB 290308 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 1008 PM CDT Sat Oct 28 2017 ...A Frost Advisory Is In Effect For Choctaw and Wayne Counties Tonight... ALZ051-MSZ067-291115- /O.CON.KMOB.FR.Y.0001.171029T0800Z-171029T1300Z/ Choctaw-Wayne- Including the cities of Butler, Lisman, Silas, and Waynesboro 1008 PM CDT Sat Oct 28 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY... * TEMPERATURE...Lowering to 33 to 36 degrees for a few hours late tonight through early Sunday morning. Low lying areas and normally colder locations could briefly reach 32 degrees. * IMPACTS...Areas of frost could damage or kill sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
831 WWUS74 KMOB 290857 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 357 AM CDT Sun Oct 29 2017 ...A FROST ADVISORY IS IN EFFECT FOR CHOCTAW AND WAYNE COUNTIES THROUGH 8 AM THIS MORNING... ...A FROST ADVISORY IS NOW IN EFFECT FOR CHOCTAW, WAYNE, WASHINGTON, CLARKE, WILCOX, MONROE, CONECUH, BUTLER, CRENSHAW, COVINGTON, PERRY AND GREENE COUNTIES FROM 3 AM TO 8 AM MONDAY MORNING... ALZ051-MSZ067-291700- /O.NEW.KMOB.FR.Y.0002.171030T0800Z-171030T1300Z/ /O.CON.KMOB.FR.Y.0001.000000T0000Z-171029T1300Z/ Choctaw-Wayne- Including the cities of Butler, Lisman, Silas, and Waynesboro 357 AM CDT Sun Oct 29 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... ...FROST ADVISORY ALSO IN EFFECT FROM 3 AM TO 8 AM CDT MONDAY MORNING... * TEMPERATURE...Lows ranging from 33 to 36 degrees for a few hours early this morning over Wayne and Choctaw counties, and then falling to 34 to 37 degrees for several hours early Monday morning over most of the interior counties, generally along and north of Highway 84. A few low lying areas and normally colder locations could briefly drop into the lower 30s. * IMPACTS...Areas of frost could damage or kill sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ ALZ052>058-060-MSZ075-076-291700- /O.NEW.KMOB.FR.Y.0002.171030T0800Z-171030T1300Z/ Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-Covington- Perry-Greene- Including the cities of Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Andalusia, Opp, Beaumont, New Augusta, Richton, Leakesville, and McLain 357 AM CDT Sun Oct 29 2017 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT MONDAY MORNING... * TEMPERATURE...Lowering to 34 to 37 degrees across most of the area. A few low lying areas and normally colder locations could briefly drop into the lower 30s. * IMPACTS...Areas of frost could damage or kill sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this frost advisory went out at Oct 28, 3:50 PM CDT, 7 minutes earlier.
Area forecast discussion, Oct 28, 3:50 PM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
350 PM CDT Sat Oct 28 2017
.NEAR TERM /Now Through Sunday/...Visible satellite imagery
shows a post-frontal band of showers and overcast skies continuing
to push east across the local area this afternoon. Little rainfall
accumulations are expected, with the biggest impact being a fairly
substantial drop in temperatures (upper 70's ahead of the band to
low 50's within it). Skies are clearing quickly in its wake, with
most of southeast Mississippi and parts of far southwest Alabama
already seeing blue skies. The remainder of the area should see
clearing skies by late this evening and overnight tonight.
A surface ridge of high pressure builds into the lower Mississippi
River Valley tonight into Sunday. The local pressure gradient pushes
east with the surface ridge, resulting in continued northerly flow
generally along and east of I-65 and relaxing winds west of the
interstate. Where the winds relax tonight, there is a better chance
for decoupling of the nocturnal surface layer via radiative cooling
and a lack of boundary layer mixing. Temperatures could dip into the
low to mid 30's in these areas. Thus, a Frost Advisory has been
issued late tonight through sunrise on Sunday for Wayne County in
Mississippi and Choctaw County in Alabama, where the best chances
exist for areas of frost development. Patchy, light frost will also
be possible for other interior southwest Alabama and southeast
Mississippi counties, particularly in low-lying areas where cold air
can drain and settle. For the remainder of the area, generally along
and east of I-65, persisting north winds around 5 to 10 knots will
help to keep things mixed enough for low temps to stay out of the
low 30's, though upper 30's and low 40's will still be likely.
Sunday begins a stretch of cooler weather for the central Gulf
coast, with northerly flow maintaining mostly clear skies and low
dewpoints through the remainder of our weekend. Expect highs Sunday
afternoon to range from upper 50's inland to low 60's along the
coast. /49
.SHORT TERM /Sunday night Through Tuesday night/...A powerful
shortwave lifts northeastward across the northeast states Sunday
night, leaving a generally broad upper trof pattern over the
central and eastern states through Tuesday night. A surface high
shifts eastward across the north central Gulf coast through Monday
while a massive surface low well to the north brings a weak
trailing cold front into the southeast states. The weak front
looks to drift into the forecast area Monday night into Tuesday,
then returns well north of the area Tuesday night as a system
develops over the Plains. Deep layer moisture remains too limited
through the period to support pops despite the presence of the
weak frontal boundary and will have a dry forecast continuing
over the area. Lows Sunday night will be in the mid 30s over
interior areas ranging to lower 40s at the coast, and winds will
completely decouple overnight over most of the area. Have added
patchy frost late Sunday night generally along and north of a line
from to New Augusta, MS to Andalusia, Alabama where the calm
winds and coldest temperatures will be. This portion may need to
be considered for a frost advisory on subsequent shifts. Overnight
lows trend warmer for the following nights with Tuesday night
seeing temperatures drop to the mid to upper 40s well inland
ranging to mid 50s at the coast. Highs on Monday will be around 70
then lower 70s prevail on Tuesday. /29
.LONG TERM /Wednesday Through Saturday/...A large upper trof
centered over the central states weakens while moving off across
the eastern states through Thursday. A fairly zonal flow develops
over the southeast states by Thursday with some shortwaves moving
across the region through Friday. A shortwave trof meanwhile
advances across the southern Plains and is expected to move across
the region on Saturday. A surface ridge will be in place over the
southeast states during the period, with a light southerly flow
which returns elevated deep layer moisture to the area Wednesday
into Wednesday night (PW near 0.75 doubling to near 1.5) which
persists through Saturday. With the improving deep layer moisture
and the shortwaves, will have small pops returning to the western
portion of the area through Wednesday night, with slight chance
pops on Thursday trending to slight chance to chance pops for
Friday and Saturday. Highs on Wednesday will be in the mid 70s and
trend to near 80 by Saturday. Lows Wednesday night range from the
mid 50s well inland to the lower 60s at the coast then trend to
lower 60s for the entire area by Friday night. /29
&&
.MARINE...Strong offshore flow continues this evening and overnight
tonight in the wake of the recent frontal passage. A Small Craft
Advisory remains in effect through Sunday afternoon for unprotected
Gulf waters, southern Mobile Bay, and the Mississippi Sound. Winds
diminish and seas subside heading into Sunday night, with generally
light east to southeast winds settling in Monday through the middle
of next week as high pressure drifts east across the marine area.
/49
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 39 62 40 72 / 0 0 0 0
Pensacola 42 62 44 71 / 0 0 0 0
Destin 46 62 48 69 / 0 0 0 0
Evergreen 38 59 35 72 / 0 0 0 0
Waynesboro 33 59 34 70 / 0 0 0 0
Camden 38 57 36 70 / 0 0 0 0
Crestview 39 61 34 71 / 0 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Frost Advisory from 3 AM to 8 AM CDT Sunday for ALZ051.
FL...None.
MS...Frost Advisory from 3 AM to 8 AM CDT Sunday for MSZ067.
GM...Small Craft Advisory until 4 PM CDT Sunday for GMZ631-632-650-
655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Oct 28, 3:25 PM CDT, 32 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 325 PM CDT Sat Oct 28 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-292030- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 325 PM CDT Sat Oct 28 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...This Afternoon and Tonight There is a moderate risk of rip currents at the coast this afternoon. There is a frost advisory in effect from late tonight through early Sunday morning for Wayne and Choctaw counties. .DAYS TWO THROUGH SEVEN...Sunday through Friday A frost advisory remains in effect early Sunday morning for Wayne and Choctaw counties. Isolated instances of patchy frost are also possible across interior counties, generally north of highway 84. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Friday. GMZ630>635-650-655-670-675-292030- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 325 PM CDT Sat Oct 28 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...This Afternoon and Tonight Strong offshore winds and building seas in the wake this morning's cold front will produce hazardous conditions for small craft through tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Hazardous conditions for small craft will continue through late Sunday afternoon, with conditions improving late in the day.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 10:44 PM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Oct 27, 11:01 PM CDT | Flash Flood Warning | MOB | Baldwin | 6 hr |
| Oct 27, 11:37 PM CDT | Special Marine Warning | MOB | 53 min | |
| Oct 28, 12:28 AM CDT | Special Marine Warning | MOB | 62 min | |
| Oct 28, 12:53 AM CDT | Special Marine Warning | MOB | 52 min | |
| Oct 28, 1:42 AM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Oct 28, 1:52 AM CDT | Flash Flood Warning | MOB | Baldwin | 3 hr |
| Oct 28, 2:06 AM CDT | Special Marine Warning | MOB | 54 min | |
| Oct 28, 2:42 AM CDT | Special Marine Warning | MOB | 93 min | |
| Oct 28, 2:58 AM CDT | Special Marine Warning | MOB | 92 min | |
| Oct 28, 5:06 AM CDT | Small Craft Advisory | MOB | 34 hr |
Nearby
Frost Advisories in Mississippi, 2017Frost Advisories in Alabama, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.